Indiana, 2015Flash Flood and Hail in Indiana, June 30, 2015
June 30, 2015 · NWS LMK · 11 events in 4 counties and zones
An approaching weather system from the Upper Midwest and lower Great Lakes combined with the moderately moist and unstable air mass during the early evening hours. This produced localized severe thunderstorms across southern Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching weather system from the Upper Midwest and lower Great Lakes combined with the moderately moist and unstable air mass during the early evening hours. This produced localized severe thunderstorms across southern Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 30, 2:30 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 30, 2:30 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT Tue Jun 30 2015
.SHORT TERM (Now through Wednesday Night)...
Issued at 325 PM EDT Tue Jun 30 2015
The synoptic pattern early this afternoon features northwesterly
flow aloft across the Ohio Valley, courtesy of an upstream ridge
across the western CONUS. Compact PV anomalies continue to dive
through this flow, bringing chances for showers/storms to the region
through the short term period.
The forecast is unfolding mainly as expected this afternoon. The
first concentrated round of storms affected mainly southern KY,
which was tied to a compact vort max sliding through the flow
aloft. That has now pushed east, so expect any development behind
this activity to remain rather isolated given the lack of a focus.
Further to the north, convection has blossomed along a boundary
associated with a MCV passing through northern Ohio. While some of
this activity may brush the far northern Bluegrass, it seems the
best cold pool surge is taking place just to the north of Harrison
County, KY. 0-3km shear vectors oriented largely west to east
support outflow outrunning the southward sagging convection, which
is what we are seeing across southwest Ohio and southern IN.
The main challenge this evening will be what happens to the
northwest. The latest hi-res guidance continues to suggest
convection will develop across eastern IL and western IN, which will
quickly slide southeast into the Ohio Valley this evening. Latest
observations show very little in the way of surface convergence with
perhaps a subtle boundary in the area. Therefore, am not highly
confident in widespread convective development in this region which
will slide into the LMK CWA this evening. Therefore, will cap pops
in the 40-50 percent range until storms begin to develop and congeal
(if they ever do). If these storms do get going, they could develop
a cold pool and slide ESE into the region, bringing a marginal hail
threat and an isolated damaging wind threat, but given the late
timing, have doubts on how robust any convection will become.
Otherwise, convection will dissipate tonight with the loss of
daytime heating. May once again see some fog development, but high
clouds moving in from the west (and the lingering smoke plume from
Canada), may help to limit the density.
A MCS will likely develop overnight and push into western KY on
Wednesday. Timing has slowed with this system, thus have adjusted
pops accordingly. Many hi-res models suggest we could see some
thunderstorm development on the cold pool/differential heating
boundary of this system Wednesday afternoon. Am not overly high on
a severe threat given that mid/high cloud cover will likely be
pretty copious limiting instability. Therefore, agree with SPC's
marginal risk.
On Wednesday night, another MCS is likely to develop across eastern
MO and IL, which will push into the Ohio Valley overnight. The
latest guidance is pretty impressive with rainfall amounts, thus
will be upping QPF amounts. Flash flood guidance is the highest
across the southwestern CWA, which is where the heaviest rainfall is
expected to fall. That being said, 2 to locally 3 inches will be
possible across portions of southern KY, which may lead to some
hydro issues. If guidance trends continue, a flash flood watch
could be needed.
.LONG TERM (Thursday through Tuesday)...
Issued at 315 PM EDT Tue Jun 30 2015
Not much change in the extended range with the last several runs of
model data. The upper level flow across the CONUS is expected to
remain rather amplified with a trough in the eastern US and a ridge
out across the west. The Ohio Valley will be situated in a
northwest flow regime which will keep the overall weather pattern
rather stormy and wet pattern for the remainder of the week. The
wet pattern will be driven by a number of mid-level vorticies maxima
that will be pushing through in the mean flow aloft. The timing of
these features will be key as to when we'll see periods of storms
and heavy rainfall. Two emerging signals are becoming apparent
within the guidance. First, guidance suggests that the upper trough
may shift a bit more southward over the weekend. This would result
in the quasi-stationary boundary setting up across southern
KY/northern TN. Thus, weekend rains may be more contained across
southern KY than across our northern areas. Second, a continuing
emerging signal that some mid-level ridging will attempt to work in
from the west/southwest by the late weekend and into early next
week. However, this would simply push the quasi-stationary boundary
more north and stall it across our region, proving yet another
environment for more stormy weather.
In terms of sensible weather, partly to mostly cloudy skies will be
seen throughout the period. Chances are, that we'll probably see
less cloudiness in the mornings with more cloudiness in the
afternoon. Rounds of showers and storms will be possible throughout
the period with the passage of mid-level vorticity maxima coming
through. The first of these look to push through very early in the
period (Wed Night/Thursday). Second wave looks to push through
Friday night and Saturday. However, the further south shift of the
aforementioned frontal boundary may result in the heavy rains/storms
being more concentrated down across the TN Valley. More diurnally
driven convection will likely occur Sunday through Tuesday.
Greatest concentration will be across the south late in the weekend
with the concentration pulling northward early next week.
Temperatures will remain below seasonal normals throughout the
period due to expected cloud cover and associated precipitation.
Generally, highs will likely run in the lower to middle 80s with
overnight lows in the upper 60s to around 70. A moderation of
temperatures looks likely late in the weekend and into early next
week as the boundary pushes back to the north. Mid-upper 80s may
envelope the region by then.
Rainfall amounts over the next seven days will be fairly
impressive. Depending on where the boundary actually sets up, an
axis of heavy QPF will be possible. Our current forecast keeps the
heaviest axis of QPF across our west and southwest. Widespread 2-4
inches rainfall amounts look likely across our region, with locally
higher amounts possible across the south/southwest sections.
&&
.AVIATION (18Z TAF Update)...
Issued at 118 PM EDT Tue Jun 30 2015
Thunderstorms will continue to develop this afternoon in a couple of
different areas. As it stands now, KLEX and KSDF have the best
chance of seeing thunderstorm activity push in from the north later
this afternoon into early this evening. There stands a bit less of
a chance at KBWG where storms have fired and already pushed to the
east. In any storm that affects a site, winds will be gusty along
with brief vsby reductions into the IFR range.
Otherwise, convection will come to an end tonight. There will once
again be a chance of some light fog at KBWG and/or KLEX, but some
incoming clouds from the west may help to limit the fog threat.
Will introduce MVFR vsbys for now. Otherwise, renewed chances for
showers and storms look to arrive toward the end of the valid TAF
period as yet another system pushes in from the west.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Short Term........KJD
Long Term.........MJ
Aviation..........KJD
Hazardous weather outlook, Jun 30, 2:46 PM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT TUE JUN 30 2015
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-012000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
346 PM EDT TUE JUN 30 2015 /246 PM CDT TUE JUN 30 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
A FEW STRONG STORMS WILL BE POSSIBLE THIS EVENING MAINLY ACROSS
SOUTHERN INDIANA AND FAR NORTHERN KENTUCKY. THESE STORMS WILL BE
CAPABLE OF LOCALLY STRONG WIND GUSTS AND SOME SMALL HAIL...ALONG
WITH FREQUENT LIGHTNING AND TORRENTIAL RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ANOTHER ROUND OF STRONG STORMS IS POSSIBLE ON WEDNESDAY AFTERNOON
AND EVENING. THEN...ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE
POSSIBLE MAINLY EACH AFTERNOON AND EVENING THROUGH EARLY NEXT
WEEK.
SIGNIFICANT AMOUNTS OF RAINFALL COULD OCCUR OVER THE COMING DAYS
FOR AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY. THE MAIN
CONCERNS WILL BE FOR RAPID RISES ON SMALL STREAMS AND CREEKS ALONG
WITH POOLING OF WATER IN FLOOD PRONE AND LOW LYING AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
KD/MJ
In the hours before
Special weather statement, Jun 30, 12:28 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1228 PM CDT TUE JUN 30 2015
KYZ081-082-301800-
CLINTON KY-CUMBERLAND KY-
1228 PM CDT TUE JUN 30 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BURKESVILLE...AND MOVING EAST AT 20 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BURKESVILLE...
ALBANY...
BOW...
FROGUE AND MODOC...
GREEN GROVE AND HEGIRA...
HIGHWAY AND SHIPLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3662 8544 3664 8546 3683 8537 3679 8501
3674 8500 3670 8502 3668 8500 3661 8500
3662 8530 3661 8540
TIME...MOT...LOC 1728Z 260DEG 16KT 3673 8538
JDGSpecial weather statement, Jun 30, 12:32 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM EDT TUE JUN 30 2015
INZ079-301800-
JEFFERSON IN-
132 PM EDT TUE JUN 30 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF HODGENVILLE MOVING SOUTHEAST AT
30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF NORTHERN JEFFERSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3891 8520 3869 8519 3869 8521 3874 8526
3873 8536 3887 8558 3888 8558 3889 8557
3889 8554 3892 8554 3892 8521
TIME...MOT...LOC 1731Z 180DEG 0KT 3744 8571
JDGSpecial weather statement, Jun 30, 1:19 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
219 PM EDT TUE JUN 30 2015
INZ079-301850-
JEFFERSON IN-
219 PM EDT TUE JUN 30 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF MADISON...AND MOVING EAST AT 30
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
CHINA AND CANAAN...
MANVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3891 8520 3875 8520 3875 8551 3892 8553
3892 8521
TIME...MOT...LOC 1819Z 291DEG 28KT 3886 8539
04Special weather statement, Jun 30, 2:25 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 PM CDT TUE JUN 30 2015
KYZ075-076-081-082-301955-
CLINTON KY-CUMBERLAND KY-METCALF KY-MONROE KY-
225 PM CDT TUE JUN 30 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF EDMONTON...AND MOVING SOUTHEAST
AT 40 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
EDMONTON...
BURKESVILLE...
DUBRE...
MARROWBONE...
WATERVIEW AND LESLIE...
GRIDER AND ELLINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3684 8574 3689 8574 3701 8562 3695 8545
3694 8545 3694 8543 3687 8524 3686 8525
3685 8523 3686 8521 3683 8511 3662 8523
TIME...MOT...LOC 1925Z 294DEG 34KT 3689 8561
JDG/JDSpecial weather statement, Jun 30, 3:36 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EDT TUE JUN 30 2015
INZ078-079-KYZ032-302120-
JEFFERSON IN-SCOTT IN-TRIMBLE KY-
436 PM EDT TUE JUN 30 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...HALF INCH HAIL...AND 50 MPH WINDS MOVING THROUGH JEFFERSON
AND SCOTT COUNTIES IN SOUTHERN INDIANA...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF MADISON...AND MOVING EAST AT
20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
* THIS STORM WILL ALSO IMPACT...
MADISON...
RINGWALD AND BELLEVIEW...
CHINA...
CANAAN...
MANVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3891 8520 3869 8521 3874 8526 3873 8532
3863 8522 3859 8523 3880 8577 3883 8573
3882 8570 3883 8562 3885 8562 3886 8558
3888 8558 3889 8554 3892 8554
TIME...MOT...LOC 2036Z 276DEG 19KT 3880 8543
MJSpecial weather statement, Jun 30, 4:01 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
501 PM EDT TUE JUN 30 2015
INZ077-078-302130-
SCOTT IN-WASHINGTON IN-
501 PM EDT TUE JUN 30 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS MOVING TOWARD SCOTT AND WASHINGTON
COUNTIES IN SOUTHERN INDIANA...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BROWNSTOWN...AND MOVING
SOUTHEAST AT 30 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
SCOTTSBURG...
LITTLE YORK...
AUSTIN...
LEOTA...
ALBION AND VIENNA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3875 8568 3874 8568 3873 8564 3871 8564
3871 8561 3868 8561 3868 8557 3860 8580
3875 8609 3878 8607 3877 8604 3876 8590
3873 8588 3874 8585 3881 8580
TIME...MOT...LOC 2101Z 301DEG 25KT 3878 8593
MJEvent by event
6 hail, 4 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Flash Flood, Jefferson
- When
- June 30, 4:10 PM EST
- Where
- Jefferson County, 1.28 mi ESE of North Madison to 0.37 mi SSE of North Madison
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.760, -85.380
A law enforcement official reported numerous streets flooded in the city of Madison due to torrential and intense rainfall.
Thunderstorm Wind, Scott
- When
- June 30, 4:21 PM EST
- Where
- Scott County, 0.88 mi SW of Austin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.740, -85.810
A law enforcement official reported trees down in the city of Austin.
Thunderstorm Wind, Scott
- When
- June 30, 4:27 PM EST
- Where
- Scott County, 2.14 mi NNW of Scottsburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.710, -85.780
A report of trees down due to severe thunderstorm winds was received by the public.
Hail, Scott
- When
- June 30, 4:46 PM EST
- Where
- Scott County, 0.88 mi SW of Austin
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.740, -85.810
A broadcast meteorologist relayed a report of nickel size hail.
Hail, Clark
- When
- June 30, 6:12 PM EST
- Where
- Clark County, Henryville
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 38.530, -85.770
A report was received from the public of hail 1.25 inches in diameter.
Hail, Clark
- When
- June 30, 6:15 PM EST
- Where
- Clark County, Henryville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.530, -85.770
A report of 1 inch diameter hail was received by the public.
Hail, Clark
- When
- June 30, 6:17 PM EST
- Where
- Clark County, Henryville
- Measured
- 1.5 in hail
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 38.530, -85.770
A report of 1.5 inch diameter hail was received by the public.
Hail, Clark
- When
- June 30, 6:24 PM EST
- Where
- Clark County, Charlestown
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.450, -85.670
A report of 3/4 inch diameter hail was received by the public.
Thunderstorm Wind, Washington
- When
- June 30, 6:50 PM EST
- Where
- Washington County, 1.75 mi NW of Blue River
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.550, -85.950
A law enforcement official reported trees down across the area.
Hail, Clark
- When
- June 30, 7:10 PM EST
- Where
- Clark County, Memphis
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.480, -85.770
A report of 1 inch diameter hail was received by the public.
Thunderstorm Wind, Clark
- When
- June 30, 7:10 PM EST
- Where
- Clark County, Memphis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.480, -85.770
A report of trees down across the area was received by the public.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, June 30, 20151 death · $3.5 million · 7 events
- Hail and Damaging Winds in Arizona, June 30, 20151 death · $2.1 million · 1.75 in hail · 13 events
- Tornado and Hail in Pennsylvania, June 30, 2015$1.5 million · EF1 · 32 events
- Tornadoes and Hail in North Dakota, June 30, 2015$500,000 · EF1 · 19 events
- Flash Flood and Damaging Wind in Nevada, June 30, 2015$500,000 · 53 kt wind · 2 events
- Lightning Strike in South Carolina, June 30, 2015$500,000 · 1 event
- Tornado and Hail in Montana, June 30, 20151 injured · $50,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Pennsylvania, June 30, 2015$200,000 · 6 events
- Hail and Damaging Wind in Alabama, June 30, 2015$200,000 · 1.5 in hail · 3 events
- Tornado in Pennsylvania, June 30, 2015$50,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 30, 2015$76,000 · 1 in hail · 16 events
- Damaging Winds in North Carolina, June 30, 2015$50,000 · 52 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575933, 575940, 575941, 575934, 575935, 575936, 575937, 575938, 575942, 575939, 575943.